Price and Entry Regulations with Large Fixed Costs
Richard Harris
The Quarterly Journal of Economics, 1981, vol. 96, issue 4, 643-655
Abstract:
Consider an industry with many potential firms, each firm characterized by a cost structure with large fixed costs. In determining the socially optimal resource allocation, the number of firms is a crucial variable. In this paper a relationship is established between pure profits with a fixed number of firms and the desirability of increasing or diminishing the number of firms in the industry. Both first-best and nonnegative profit-constrained, second-best cases are considered. The results are related to price and entry regulation in such an industry.
Date: 1981
References: Add references at CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://hdl.handle.net/10.2307/1880745 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:96:y:1981:i:4:p:643-655.
Ordering information: This journal article can be ordered from
https://academic.oup.com/journals
Access Statistics for this article
The Quarterly Journal of Economics is currently edited by Robert J. Barro, Lawrence F. Katz, Nathan Nunn, Andrei Shleifer and Stefanie Stantcheva
More articles in The Quarterly Journal of Economics from President and Fellows of Harvard College
Bibliographic data for series maintained by Oxford University Press ().